Texas, 2023

Drought in Texas, August 22 to 31, 2023

August 22 to 31, 2023 · NWS EWX · 5 events in 5 counties and zones

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 21, 11:49 PM CST, 11 minutes earlier.

Area forecast discussion, Aug 21, 11:49 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1249 AM CDT Tue Aug 22 2023

...New AVIATION...

.UPDATE...
Issued at 1043 PM CDT Mon Aug 21 2023

The NHC track with Tropical Depression Nine was shifted slightly
north with the 10 PM CDT advisory. This necessitated a slight
expansion north of our Wind Advisory on Tuesday. No other major
changes have been made. The heavier rainfall amounts will still favor
areas southwest of San Antonio. In addition, an isolated tornado
threat is still anticipated in some of the outer bands, especially
along differential heating boundaries. Areas across the Coastal
Plains, San Antonio metro, southern Hill Country, and Rio Grande
Plains are in a Level 1 of 5 risk for tornadoes and damaging
straight-line wind gusts.

Otherwise, the main concern will continue to be the fire danger
across the northern half of the CWA tomorrow, especially across the
northern Hill Country and Austin metro area where a Red Flag Warning
is in effect. Unfortunately there will be little to no rainfall
across the Red Flag Warning area. With the increase in wind speeds,
dry and low RH airmass in the subsident region, and extremely dry
fuels a substantial threat for fires resistant to control effort will
be in place in the Red Flag Warning area.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 254 PM CDT Mon Aug 21 2023

What is currently Potential Tropical Cyclone 9 will continue moving
towards and through south Texas through the short term period. While
this system will primarily be impacting the CRP and BRO CWAs,
impacts will still be felt across much of South Central Texas.

All previously issued hazards for today remain in effect as today's
forecast remains largely unchanged. The outer rain bands from PTC9
should start to move into southern portions of the CWA near sunrise
tomorrow and continue to to progress west through the day. With
daytime heating, we anticipate both a northward expansion of at
least isolated showers and storms and the development of
stronger/deeper convection. With the stronger cells that are able to
develop, a weak/short-lived tornado threat will exist, especially
for cells that move along the sharpest surface temperature gradient
which will exist due to a decrease in cloud cover/winds the further
north you go in the CWA. As a result of this threat, the marginal
risk has been maintained in SPC's Day 2 Outlook. The rainfall
forecast for this event remains largely unchanged due to consistent
modeling of the storm's westward track through south Texas, and the
highest totals are expected in the southwestern corner of the CWA
where over 2" is forecast. Totals decrease significantly to the north
and east, though in reality they will be much more variable as a
result of the more spotty and potentially stronger convection
discussed above.

Wind speeds closest to the center of the low are forecast to
reach/exceed Wind Advisory criteria during the day tomorrow,
especially with any heavier rain bands that move through, so a Wind
Advisory has been issued for counties from Atascosa westward.

In addition to the beneficial rainfall, the good news with all of
this is a brief reprieve from the oppressive heat that has consumed
South Central Texas for most of this summer, however the counties
across the northeastern quadrant of the CWA won't see quite as much
relief and another 100 degree day is likely for many areas from
Travis County northward unless the northern edge of showers and
storms greatly exceeds expectations.

See the fire weather section below for details on the continuing
fire weather threat for tomorrow.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 254 PM CDT Mon Aug 21 2023

Synopsis: Departing to the west but still in the vicinity, the
remnants of Potential Tropical Cyclone Nine will continue to support
rain chances through Wednesday over the Rio Grande Plains and
southern Edwards Plateau. Currently centered over the Midwest, upper
high pressure will drift west through the long term period. High
temperatures will likely reach their peak in the Friday-Saturday
timeframe, when the shifting upper high will be positioned over the
south-central Great Plains. Linked primarily to the sea breeze,
chances for isolated showers and thunderstorms re- enter the forecast
over mainly northern areas from Friday through the conclusion of the
long term period.

Wednesday Afternoon Through Monday: With widespread precip chances
winding down and temperatures trending up, heat headlines will
progressive expand south and west into the Coastal Plains, Hill
Country, and I-35 Corridor given a combination of rising air
temperatures and heat indices. Given minimal precip impacts from the
current tropical system, and continuing dry fuel conditions, also
expect Fire Danger Statements and potential Red Flag Warnings to re-
enter the forecast picture as well. Isolated showers/storms will be
possible over northern areas from Friday through the weekend, though
widespread rainfall isn't currently expected in any of this activity.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Tue Aug 22 2023

All terminals will be VFR outside of any convection from TD
Nine during the afternoon and early evening. The best chances for
showers will be at DRT starting around 18Z. Lower chances in the San
Antonio area and essentially no chance at AUS. Winds will increase at
all terminals by mid-morning and then shift during the afternoon and
decrease during the evening.

&&

.FIRE WEATHER...

Low afternoon humidity continues, with minimum values today expected
to reach 18 to 32 percent. Wind speeds this afternoon will be a bit
higher than the past few days, into the 10-15 mph range and gusts to
20 mph are expected, up to 25 mph possible in a few locations. Given
these winds, RH values, and fuel conditions, fire behavior that is
more resistant to control efforts is forecast this afternoon and a
Red Flag Warning remains in effect through 9pm this evening.

For tomorrow, east/southeasterly winds will be increasing through
the day as the surface pressure gradient strengthens. At their peak,
sustained speeds near 20 mph are expected with gusts of around 30-35
mph. While minimum relative humidity vales will be higher across all
of South Central Texas on Tuesday compared to today, humidity is
still forecast to drop into the mid 20s to mid 30s tomorrow
afternoon across northern portions of the Hill Country, I-35
corridor, and adjacent counties to the east. In combination with
extremely dry fuels, these conditions will result in very high fire
danger and therefore a new Red Flag Warning has been issued for the
aforementioned areas.

&&

.CLIMATE...

Record High Temperatures

                    8/21
Austin Camp Mabry   107
Austin Bergstrom    104
Del Rio             105
San Antonio         104

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry             101  77 104  78 /  30  10  10   0
Austin Bergstrom Intl Airport 100  76 103  78 /  40  10  10   0
New Braunfels Muni Airport     97  76 103  76 /  60  20  20   0
Burnet Muni Airport           100  76 102  78 /  20  10  10   0
Del Rio Intl Airport           93  77  95  78 /  70  70  40  10
Georgetown Muni Airport       102  77 104  79 /  20  10  10  10
Hondo Muni Airport             92  76  99  74 /  70  50  50  10
San Marcos Muni Airport        98  75 103  75 /  50  20  10   0
La Grange - Fayette Regional   97  76 102  77 /  40  10  10   0
San Antonio Intl Airport       94  77 100  78 /  60  30  20  10
Stinson Muni Airport           93  79 101  77 /  60  40  30   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 7 PM CDT this evening for Atascosa-
Dimmit-Frio-Kinney-Maverick-Medina-Uvalde-Val Verde-Zavala.

&&

Short-Term...Gale
Long-Term...Quigley
Aviation...05
Hazardous weather outlook, Aug 21, 9:02 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
1002 PM CDT Mon Aug 21 2023

TXZ171>173-183>194-202>209-217>225-228-230315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1002 PM CDT Mon Aug 21 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather expected tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical Fire Weather conditions are expected across the northern
Hill Country and Austin metro area Tuesday. A Red Flag Warning is
in effect.

Tropical Depression Nine is forecast to make landfall as a
Tropical Storm across South Texas Tuesday morning. There is a
chance of rain with this disturbance, mainly for portions of the
Coastal Plains, San Antonio metro, southern Hill Country, and Rio
Grande Plains. There is a Level 1 of 5 risk for isolated
tornadoes across this region.

A Wind Advisory is also in effect for Atascosa, Frio, Zavala,
Dimmit, Maverick, Medina, Uvalde, Kinne, and Val Verde Counties
on Tuesday, where wind gusts up to 45 mph are possible.

Temperatures will increase Thursday for eastern portions of the
region, and expand westward Friday into next weekend, resulting in
an increased risk for heat related illness and potential Heat
Advisories and Excessive Heat Warnings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 21, 6:37 PM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 PM CDT Mon Aug 21 2023

TXZ183-220130-
Val Verde TX-
737 PM CDT Mon Aug 21 2023

...A strong thunderstorm will impact portions of northwestern Val
Verde County through 830 PM CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Juno, moving west at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pandale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 10173 3029 10113 3013 10117 3018 10175
TIME...MOT...LOC 0037Z 100DEG 20KT 3024 10124

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MO
Special weather statement, Aug 21, 7:18 PM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
818 PM CDT Mon Aug 21 2023

TXZ183-220145-
Val Verde TX-
818 PM CDT Mon Aug 21 2023

...A strong thunderstorm will impact portions of north central Val
Verde County through 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3019 10096 3001 10097 2998 10134 3025 10133
TIME...MOT...LOC 0117Z 092DEG 18KT 3011 10106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RUNYEN
Special weather statement, Aug 21, 7:45 PM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
845 PM CDT Mon Aug 21 2023

TXZ183-220230-
Val Verde TX-
845 PM CDT Mon Aug 21 2023

...A strong thunderstorm will impact portions of northwestern Val
Verde County through 930 PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pandale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3020 10112 3002 10113 2999 10164 3026 10163
TIME...MOT...LOC 0144Z 092DEG 22KT 3012 10122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RUNYEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Atascosa

When
August 22, 12:00 AM CST to August 31, 11:59 PM CST
Where
Atascosa forecast zone
Reported by
Drought Monitor
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

Drought, De Witt

When
August 22, 12:00 AM CST to August 31, 11:59 PM CST
Where
De Witt forecast zone
Reported by
Drought Monitor
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

Drought, Gonzales

When
August 22, 12:00 AM CST to August 31, 11:59 PM CST
Where
Gonzales forecast zone
Reported by
Drought Monitor
Coordinates
29.457, -97.492 (the zone’s center; the record gives no point)

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

Drought, Karnes

When
August 22, 12:00 AM CST to August 31, 11:59 PM CST
Where
Karnes forecast zone
Reported by
Drought Monitor
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

Drought, Wilson

When
August 22, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Drought Monitor
Coordinates
29.174, -98.087 (the zone’s center; the record gives no point)

The hot, dry summer continued this month. Nearly all of South Central Texas had less than normal rainfall. Most of the area northeast of a line from Kerrville to Karnes City received less than 25% of normal, and for most of our counties the drought worsened. Frio and Edwards went into Severe (D2) drought. Atascosa, De Witt, Gonzales, Karnes, and Wilson went into Extreme (D3) drought from less than D2. Fayette and Lavaca went from less than D2 to Exceptional (D4) drought. Bexar, Caldwell, Guadalupe, Bastrop, and Lee went from D2 to D4. Real and Medina went from D2 to D3. Bandera, Blanco, Burnet Comal, Hays, Llano, Travis, and Williamson went from D3 to D4. Uvalde remained in D2. Gillespie, Kendall, and Kerr remained in D4. Area reservoirs continued to drop. Medina Lake dropped 1.2 feet and was 85.9 feet below normal conservation pool level. Lake Buchanan fell 3.9 feet to 26.1 feet below normal. Lake Travis was down 3.9 feet to 49.6 feet below normal. Canyon Lake dropped 2.1 feet to 16.9 feet below normal. The Edwards Aquifer actually rose 0.7 feet but was still 31.3 feet below normal. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions in effect. Some of the larger services had the following: Fredericksburg and Kerrville Stage 4, Llano and Georgetown Stage 3, San Antonio, Universal City, New Braunfels, and Austin Stage 2. At the end of the month, the 7-day average streamflow was much below (<10%) normal on the Nueces, Frio, Medina, Guadalupe, and upper Colorado Rivers, and below normal (10%-24%) on the San Antonio and lower Colorado Rivers. All of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1133729, 1133730, 1133731, 1133732, 1133733.